Alert archive / Alaska / Small Craft Advisories in 2006
Small Craft Advisory 33, NWS Anchorage, AK
NWS Anchorage, AK issued this small craft advisory at Jan 12, 2006, 11:00 AM AKST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 11:00 AM AKST (20:00 UTC)
- Expired
- Jan 12, 2006, 11:00 PM AKST
- In force
- 12 hr
- Issued by
- NWS Anchorage, AK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 12:00 AM AKST, 11 hours earlier.
Area forecast discussion, Jan 12, 12:00 AM AKST, 11 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST THU JAN 12 2006
.DISCUSSION...
UPPER LEVEL PATTERN HAS CHANGED DRAMATICALLY THIS MORNING FROM THE
PREVIOUS FEW DAYS. A RIDGE HAS BUILT IN OVER THE CENTRAL ALEUTIANS
WITH A STRONG LOW PRESSURE SYSTEM CLOSE BEHIND. 300 MB ANALYSIS
INDICATES A HOMOGENOUS JET STREAM OF ABOUT 130 KTS IS SUPPORTING THIS
LOW. THIS PROVIDES PLENTY OF UPPER LEVEL SUPPORT BUT WILL NOT
SIGNIFICANTLY STRENGTHEN OR WEAKEN THE TROUGH/RIDGE COUPLET AS NOT
MUCH CHANGE IS EXPECTED. BY FAR THE MOST INTERESTING FEATURE ON THE
CHARTS IS THE LOW MOVING TOWARD THE ALEUTIANS. 850 MB ANALYSIS
INDICATES PLENTY OF TEMPERATURE ADVECTION WITH THIS LOW...IN FACT
ADAK JUMPED FROM 10F TO 30F IN FOUR HOURS TODAY. IN THE EAST COLD
AIR CONTINUES TO FLOW SOUTHWARD FROM RUSSIA AHEAD OF THE RIDGE. THIS
IS PRODUCING PLENTY OF LOW STRATUS AND SNOW SHOWERS IN THE BERING.
IN THE EAST...THE LOW IN THE GULF CONTINUES TO FILL. HOWEVER
MIDDLETON ISLAND RADAR SHOWS SHOWERS CONTINUE OVER THE GULF OF
ALASKA. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS THESE ARE NOT
EXPECTED TO CONTAIN SIGNIFICANT AMOUNTS OF PRECIP BUT SOME SHOWERS
WILL MAKE IT ONSHORE. ON THE LEESIDES OF THE MOUNTAINS THE
INCREASING STABILITY WILL CAUSE FOG IN SOME LOCATIONS...MOST LIKELY
IN PLACES THAT HAD PRECIP YESTERDAY LIKE THE COPPER RIVER VALLEY AND
PLACES THAT HAVE ONSHORE FLOW LIKE HOMER.
OUT WEST...THE RIDGE IS STILL DOMINATING THE CENTRAL ALEUTIANS AND
WESTERN MAINLAND. AS MENTIONED PREVIOUSLY THE MAIN CONCERN OF THE
DAY IS FOG AND LOW STRATUS WITH THE INCREASED STABILITY. SOME SNOW
SHOWERS ARE STILL POSSIBLE AS THE 700 MB TROUGH MOVES EASTWARD.
ALONG THE WESTERN ALEUTIANS STRONG WINDS ARE EXPECTED AS THE FRONT
PUSHES UP FROM THE SOUTH. 850 MB SHOWS A LOW LEVEL JET OF 65 KTS
AHEAD OF THE FRONT...THESE WINDS MAY MIX DOWN BUT WARNING LEVEL WINDS
ARE NOT EXPECTED AS TEMPERATURE ENHANCEMENT IS LESS OF A FACTOR IN
THE WARM SECTOR.
MODEL DISCUSSION...MODELS AGREE ON THE SYSTEM OUT WEST BUT DIVERGE ON
THE SYSTEM IN THE EAST. THE ETA SOLUTION IS PREFERABLE IN THE EAST
BECAUSE IT PICKS UP ON THE LOW IN THE GULF...WHERE THE GFS DOES NOT
IDENTIFY IT.
EXTENDED FORECAST...STILL LOOKS LIKE A NICE WEKEND FOR THE EAST AND
WARM AND WINDY FOR THE ALEUTIANS AND THE WESTERN MAINLAND. ON
SATURDAY A LOW FORMS AT THE TRIPLE POINT AND MOVES TOWARD THE
MAINLAND. THIS SECOND LOW APPEARS TO BE STRONGER AND BRINGS STRONGER
WINDS TO THE ALASKA PENINSULA BY SATURDAY NIGHT.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE 155 170 175 179
STORM 172 176
HEAVY FREEZING SPRAY 160 165 179
FIRE WEATHER...NONE
LEW JAN 06In the hours before
Special weather statement, Jan 12, 10:10 AM AKST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 310 PM AST THU JAN 12 2006 AKZ121-171-130600- AUGUSTINE VOLCANO CONTINUES TO VENT STEAM CLOUDS WITH RELATIVELY LOW CONCENTRATIONS OF ASH. MINOR ASH FALL IS EXPECTED WITH 5 NM OF THE VOLCANO. PILOT REPORTS IN THE AREA INDICATED LAVA FLOWS AND ASH OVER THE NORTH AND SOUTH SIDES OF THE VOLCANO. ALTHOUGH ONLY MINOR LEVELS OF SEISMIC ACTIVITY HAVE BEEN OBSERVED OVER THE LAST SEVERAL HOURS, THERE IS STILL A HIGH POTENTIAL FOR ADDITIONAL ERUPTIONS AT ANY TIME. THIS STATEMENT WILL BE UPDATED AS CONDITIONS WARRANT.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:40 PM AKST | Heavy Freezing Spray Warning | AFC | 14 days | |
| Jan 11, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Jan 11, 11:00 PM AKST | Storm Warning | AFC | 60 hr | |
| Jan 12, 11:00 AM AKST | Gale Warning | AFC | 5 days | |
| Jan 12, 11:00 AM AKST | Small Craft Advisory | AFC | 60 hr |
Nearby
Small Craft Advisories in Alaska, 2006Every small craft advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.